Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 8, 2014, 2:30 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 5 counties in Kansas; Yuma County, Colorado. It took effect at Apr 9, 2014, 11:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2014, 2:30 PM MDT (20:30 UTC)
- In effect from
- Apr 9, 2014, 11:00 AM MDT
- Expired
- Apr 9, 2014, 7:21 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:30 PM MDT | WILDFIRE | 9 Nnw Wauneta, CO | ESTIMATED 2,000 ACRES BURNED. RESULTED IN TEMPORARY CLOSURE OF US-385. NO STRUCTURES DAMAGED, NO INJURIES REPORTED. TIME IS WHEN FIRST REPORTED TO NWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS83 KGLD 082030 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE APR 8 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY... COZ252-KSZ001-004-NEZ079>081-090600- /O.UPG.KGLD.FW.A.0009.140409T1700Z-140410T0200Z/ /O.NEW.KGLD.FW.W.0012.140409T1700Z-140410T0200Z/ YUMA-CHEYENNE KS-NORTON-DUNDY-HITCHCOCK-RED WILLOW- 230 PM MDT TUE APR 8 2014 /330 PM CDT TUE APR 8 2014/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...004...079...080...081 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ002-003-090600- /O.NEW.KGLD.FW.W.0012.140409T1700Z-140410T0200Z/ RAWLINS-DECATUR- 330 PM CDT TUE APR 8 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002 AND 003... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS AND FIRE WEATHER ZONE 003 DECATUR. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-090600- /O.CON.KGLD.FW.A.0009.140409T1700Z-140410T0200Z/ KIT CARSON- 230 PM MDT TUE APR 8 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...HIGHS IN THE UPPER 70S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
5 follow-up statements
738 WWUS83 KGLD 090437 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1037 PM MDT TUE APR 8 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY... COZ252-KSZ001>004-NEZ079>081-091200- /O.CON.KGLD.FW.W.0012.140409T1700Z-140410T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- 1037 PM MDT TUE APR 8 2014 /1137 PM CDT TUE APR 8 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...079... 080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR AND FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-091200- /O.CON.KGLD.FW.A.0009.140409T1700Z-140410T0200Z/ KIT CARSON- 1037 PM MDT TUE APR 8 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...HIGHS IN THE UPPER 70S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
305 WWUS83 KGLD 090840 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 240 AM MDT WED APR 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY... COZ253-090945- /O.CAN.KGLD.FW.A.0009.140409T1700Z-140410T0200Z/ KIT CARSON- 240 AM MDT WED APR 9 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITIES SHOULD STILL DROP TO AROUND 10 PERCENT BY THIS AFTERNOON. HOWEVER...WEST WINDS OF 10 TO 15 MPH WILL NOT LEAD TO CRITICAL FIRE WEATHER CONDITIONS BEING MET. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ KSZ016-091645- /O.EXA.KGLD.FW.W.0012.140409T1700Z-140410T0200Z/ GRAHAM- 340 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 016... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...HIGHS IN THE MID 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252-KSZ001>004-NEZ079>081-091645- /O.CON.KGLD.FW.W.0012.140409T1700Z-140410T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- 240 AM MDT WED APR 9 2014 /340 AM CDT WED APR 9 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004... 079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR AND FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...HIGHS IN THE LOW TO MID 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
443 WWUS83 KGLD 091444 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 844 AM MDT WED APR 9 2014 COZ252-KSZ001>004-016-NEZ079>081-092245- /O.CON.KGLD.FW.W.0012.140409T1700Z-140410T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK- RED WILLOW- 844 AM MDT WED APR 9 2014 /944 AM CDT WED APR 9 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...016...079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...HIGHS IN THE LOW TO MID 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
144 WWUS83 KGLD 091737 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1137 AM MDT WED APR 9 2014 COZ252-KSZ001>004-016-NEZ079>081-100145- /O.CON.KGLD.FW.W.0012.000000T0000Z-140410T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK- RED WILLOW- 1137 AM MDT WED APR 9 2014 /1237 PM CDT WED APR 9 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...016...079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. RELATIVE HUMIDITES HAVE ALREADY DROPPED TO 15 PERCENT ACROSS YUMA COUNTY COLORADO AND GRAHAM COUNTY KANSAS. * TEMPERATURES...HIGHS IN THE LOWER 80S. * IMPACTS...ANY FIRES THAT ARE IGNITED COULD QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
341 WWUS83 KGLD 100121 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 721 PM MDT WED APR 9 2014 COZ252-KSZ001>004-016-NEZ079>081-100230- /O.CAN.KGLD.FW.W.0012.000000T0000Z-140410T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK- RED WILLOW- 721 PM MDT WED APR 9 2014 /821 PM CDT WED APR 9 2014/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...016... 079...080...081 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND ARE NO LONGER GUSTY. ALSO RELATIVE HUMIDITIES HAVE BEGUN TO INCREASE. THEREFORE THE RED FLAG WARNING WAS CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 8, 11:15 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 8, 11:15 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1115 AM MDT TUE APR 8 2014
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 316 AM MDT TUE APR 8 2014
AS OF 4 AM CDT...3 AM MDT...SKIES ACROSS THE TRI-STATE AREA WERE
MOSTLY CLEAR WITH SOME MID-LEVEL CLOUDS BEGINNING TO MOVE IN FROM
NORTHEAST COLORADO. TEMPERATURES WERE GENERALLY IN THE UPPER 20S TO
LOW 30S. WIND WERE FROM THE WEST AT 5 TO 15 MPH. A DOMINANT UPPER
LEVEL RIDGE OF HIGH PRESSURE HAS BUILT OVER THE ROCKY MOUNTAINS WITH
NORTHWEST FLOW LOCATED OVER THE REGION. A SURFACE HIGH PRESSURE WAS
CENTERED OVER THE HIGH PLAINS.
FOR TODAY...NO PRECIPITATION IS EXPECTED AS THE RIDGE OF HIGH
PRESSURE TO THE WEST SPREADS EAST. WARMER WEATHER SHALL RETURN TODAY
WITH 850 MB TEMPERATURES WARMING TO 10 TO 15 DEGREES CELSIUS. ONE
CONCERN FOR TEMPERATURES TODAY IS THE MID LEVEL CLOUDINESS CURRENTLY
MOVING IN. A FEW PIECES OF GUIDANCE SUGGEST THAT CLOUDS STICK AROUND
INTO THE AFTERNOON HOURS. MADE A LAST MINUTE ADJUSTMENT DOWN FROM
INITIAL THINKING FOR HIGHS TODAY BASED ON THIS.
ON WEDNESDAY...FIRE WEATHER CONDITIONS WILL BE THE MAIN CONCERN OF
THE DAY. VERY WARM TEMPERATURES ARE ANTICIPATED WITH HIGHS REACHING
THE LOW 80S FOR MOST LOCATIONS. WITH THESE TEMPERATURES AND
DEWPOINTS IN THE 20S...RELATIVE HUMIDITY WILL NOT BE A CONCERN FOR
MEETING FIRE WEATHER CRITERIA. THE MAIN CONCERN IS THE ANTICIPATED
WIND SPEEDS. THERE WILL BE A WEAK SURFACE TROUGH LOCATED OVER THE
REGION. MODEL GUIDANCE INDICATES A WEAKNESS IN THE WIND FIELD ALOFT
OVER MOST OF THE AREA. WITH STRONG DAYTIME MIXING...FEELING IS THAT
MOST LOCATIONS WILL NOT BE ABLE TO MIX STRONG ENOUGH WINDS DOWN TO
THE SURFACE TO JUSTIFY A FIRE WEATHER HIGHLIGHT. FARTHER NORTH...A
WEAK 700 MB JET OF WINDS...AT OR AROUND 25-30 KTS...WILL MOVE ACROSS
THE HIGH PLAINS DURING PEAK HEATING. THIS JET WOULD MIX DOWN AND
LEAD TO GUSTS OF 25 TO 35 MPH. BASED ON THIS...DECIDED TO EXPAND THE
FIRE WEATHER WATCH TO INCLUDE NORTON...RED WILLOW AND HITCHCOCK
COUNTIES. ALSO BUMPED THE START TIME UP AN HOUR AS RELATIVE HUMIDITY
VALUES SHOULD BE QUICK TO DROP.
ON WEDNESDAY NIGHT...A WEAK COLD FRONT MOVES THROUGH WITH COOLER
TEMPERATURES EXPECTED BEHIND THE FRONT. AN SHORTWAVE TROUGH SWINGS
THROUGH THURSDAY AFTERNOON AND SHOWER AND THUNDERSTORM DEVELOPMENT IS
POSSIBLE ALONG THE FRONT OVER NORTHEAST COLORADO. THESE SHOWERS AND
STORMS WOULD THEN SPREAD TO THE EAST BEFORE DISSIPATING DURING THE
NIGHT. FELT CAPE...LIFTED INDICES AND LAPSE RATES WERE HIGH ENOUGH
TO MENTION THUNDER. NO SEVERE WEATHER IS ANTICIPATED.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 228 AM MDT TUE APR 8 2014
AN UPPER LEVEL TROUGH THAT WILL AFFECT THE UPPER MIDWEST WILL CLIP
THE TRI STATE AREA FRIDAY...WITH QUASI ZONAL FLOW OVER THE AREA.
CURRENT MODEL RUNS HAVE AN UPPER LEVEL TROUGH APPROACHING THE
SOUTHERN PLAINS OVERNIGHT SATURDAY...WHERE PREVIOUS RUNS HAD THE
TROUGH MOVING INTO THE AREA EARLIER IN THE DAY SATURDAY. MID LEVEL
AND LOWER LEVEL JET FOR SATURDAY LOOKS TO BE MORE NORTH AND EAST OF
THE AREA...ALTHOUGH SOME LIFT IS POSSIBLE FOR CENTRAL AND EASTERN
PORTIONS OF THE TRI STATE AREA. A SECOND TROUGH WILL MOVE INTO
SUNDAY EVENING AND OVERNIGHT WITH A COLD PUSH OF AIR...WHICH WILL
ABSORB THE FIRST TROUGH. A SHORTWAVE RIDGE WILL THEN BUILD INTO THE
AREA FOR TUESDAY.
SURFACE HIGH PRESSURE WILL MOVE THROUGH THE AREA FRIDAY...KEEPING
CONDITIONS WARM AND DRY. AS HIGH PRESSURE MOVES
SOUTHEASTWARD...SOUTH WINDS WILL RETURN AHEAD OF A COLD FRONTAL
PASSAGE SATURDAY. HOWEVER...SOUTH WINDS WILL NOT BE IN POSITION
LONG ENOUGH TO ALLOW FOR MUCH MOISTURE ADVECTION TO THE FORECAST AREA.
MODEL SOUNDINGS NOW INDICATE A RATHER DRY PROFILE ALOFT WITH LIMITED
INSTABILITY AT THE LOW AND MID LEVELS AHEAD OF THE FRONTAL PASSAGE
FOR CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA...BUT SOME
INSTABILITY AND MOISTURE AVAILABILITY WILL STILL BE PRESENT FOR
EASTERN PORTIONS OF THE CWA. THEREFORE...THUNDERSTORMS POTENTIAL
WILL STILL EXIST AHEAD OF THE FRONTAL PASSAGE SATURDAY AFTERNOON. IT
WOULD NOT BE SURPRISING IF STORM POTENTIAL SHIFTS NORTHWARD IN LATER
MODEL RUNS AS MODELS PLACE THE STRONGER LOWER LEVEL JET MORE TOWARDS
THE UPPER MID WEST. LATER MODEL RUNS SHOULD SHED MORE LIGHT ON
WHETHER EASTERN AREAS WILL STILL HAVE STORM POTENTIAL SATURDAY. AT
THIS TIME...CANNOT RULE OUT THUNDERSTORMS IN THE FORECAST.
STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP DURING THE DAY
SUNDAY...WHICH WILL BRING GUSTY CONDITIONS AS SURFACE HIGH MOVES
INTO THE HIGH PLAINS. BECAUSE OF COLD AIR PUSH ALOFT...CHANCES FOR
WINTRY MIXED PRECIPITATION ARE POSSIBLE FOR SUNDAY NIGHT AS SURFACE
TEMPERATURES DROP AND LOWER LEVEL PROFILES LOOK SATURATED BELOW ZERO
CELSIUS. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. AS HIGH
PRESSURE SETTLED INTO THE REGION MONDAY NIGHT INTO TUESDAY...NO
PRECIPITATION IS EXPECTED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1100 AM MDT TUE APR 8 2014
FOR KGLD AND KMCK VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
KGLD...NORTH WINDS GUSTING 25KTS OR SO AT TAF ISSUANCE WILL FALL
BELOW 10KTS FROM THE NORTHWEST BY 23Z THEN BECOME LIGHT/VARIABLE
BY 01Z. THESE LIGHT WINDS EXPECTED TO CONTINUE THROUGH 04Z THEN
INCREASE FROM THE SOUTHWEST AROUND 13-15KTS WITH HIGHER GUSTS
THROUGH 12Z. WEST TO SOUTHWEST WINDS OF 11-14KTS EXPECTED AFTER
12Z WITH SOME HIGHER GUSTS EXPECTED BY MID TO LATE MORNING.
KMCK...NORTH WINDS GUSTING AROUND 20KTS AT TAF ISSUANCE WILL FALL
BELOW 10KTS FROM THE NORTHWEST BY 21Z THEN LIGHT/VARIABLE BY 00Z.
LIGHT WINDS TO CONTINUE THROUGH 05Z THEN SOUTHWEST AROUND 10KTS BY
06Z...WEST AROUND 10KTS AFTER 11Z THROUGH THE REST OF THE TAF PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ001-004.
CO...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ252-253.
NE...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NEZ079>081.
&&
SHORT TERM...RRH
LONG TERM...MK
AVIATION...99Hazardous weather outlook, Apr 8, 3:48 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 348 AM MDT TUE APR 8 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 348 AM MDT TUE APR 8 2014 /448 AM CDT TUE APR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP WEDNESDAY ALONG AND NORTH OF HIGHWAY 36. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.